Toby Hall - Publications

Unremovable periodic orbits of homeomorphisms, Math. Proc. Camb. Phil. Soc. 110 (1991) 523-531.

Weak Universality in two-dimensional transitions to chaos, Phys. Rev. Lett. 71 (1992) 58-61.

L'ensemble de rotation des homeomorphismes pseudo-Anosov (with P. Boyland and J. Guaschi), C.R. Acad. Sci. Paris Ser. I 316 (1993) 1077-1080.

Fat one-dimensional representatives of pseudo-Anosov isotopy classes with minimal periodic orbit structure, Nonlinearity 7 (1994) 367-384.

The creation of horseshoes, Nonlinearity 7 (1994) 861-924.

Period multiplying cascades for diffeomorphisms of the disc (with J. Guaschi and J.M. Gambaudo), Math. Proc. Camb. Phil. Soc. 116 (1994) 359-374.

Zeros of the kneading invariant and topological entropy for Lorenz maps (with P. Glendinning), Nonlinearity 9 (1996) 999-1014.

Isotopy stable dynamics relative to compact invariant sets (with P. Boyland), Proc. London Math. Soc. 79 (1999) 673-693.

Pruning theory and Thurston's classification of surface homeomorphisms (with A. de Carvalho), J. Eur. Math. Soc. 3 (2001) 4 287-333.

How to prune a horseshoe (with A. de Carvalho), Nonlinearity 15 (2002), 3, R19-R68.

The forcing relation for horseshoe braid types (with A. de Carvalho), Experimental Math. 11 (2002), 2, 271-288.

Conjugacies between horseshoe braids (with A. de Carvalho), Nonlinearity 16 (2003), 1329-1338.

Symbolic dynamics and topological models in dimensions 1 and 2 (with A. de Carvalho), in "Topics in Dynamics and Ergodic Theory", ed. S. Bezuglyi and S. Kolyada, LMS Lecture note series 310, (2003), pp. 40-59.

Braid forcing and star-shaped train tracks (with A. de Carvalho), Topology 43 (2004), 247-287.

Unimodal generalized pseudo-Anosov maps (with A. de Carvalho), Geometry & Topology 8 (2004), 1127-1188.

Topology of chaotic mixing patterns (with J-L Thiffeault, M. Finn, and E. Gouillart), Chaos 18 (2008), 033123.

On period minimal pseudo-Anosov braids (with A. de Carvalho and R. Venzke), Proc. Amer. Math. Soc. 137 (2009), 1771-1776.

On the topological entropy of families of braids (with S.O. Yurttas), Topology Appl. 156 (2009), 1554-1564.

Decoration invariants for horseshoe braids (with A. de Carvalho), Discrete Contin. Dyn. Syst. 27 (2010), 863-906.

Paper surfaces and dynamical limits (with A. de Carvalho), Proc. Natl. Acad. Sci. USA 107 (2010), 14030-14035.


Paper folding, Riemann surfaces, and convergence of pseudo-Anosov sequences (with A. de Carvalho). arXiv:1010:3448v1. To appear in Geometry & Topology.

Riemann surfaces out of paper (with A. de Carvalho). arXiv:1110:4011.

Inverse limits as attractors in parameterized families (with P. Boyland and A. de Carvalho). arXiv:1205:5660.